MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-500-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two pipelines failed to open in the distal section.The patient was undergoing surgery for treatment of a vertebral artery dissection.Landing zone: distal: 3.5 mm and proximal: 4.8 mm.  it was noted the patient's and vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 132.The angiographic result post procedure show the vessel open and patent; good angiographic result.It was reported that the patient showed up to the hospital to be treated for left vertebral artery dissection and left p2 stroke.Patient given tpa and then brought to angio suite.The doctor accessed patient¿s right femoral artery and placed a 9f short sheath.Tracstar 088 was then advanced into the left vertebral artery using glide wire and berenstein insert.Dsa was performed demonstrating left vertebral artery dissection.Images were then taken of the brain and discovered the p2 occlusion had resolved.The doctor decided to treat the vertebral artery dissection with pipeline vantage.A phenom 027 catheter was advanced into the basilar artery and the pipeline was prepped per ifu and advanced into the phenom catheter.During deployment the doctor said he was having difficulty getting the distal end of the pipeline to fully open and appose the vessel wall.Multiple attempts were made to open the device and he was not successful.The doctor re sheathed the device and attempted to deploy a second time.During this attempt the distal end of the device opened about 75% but still did not appose the vessel wall.He continued trying to get the middle segment of the stent to open and he was not successful.The doctor then re sheathed the pipeline inside of the phenom 027 and removed from the patient.The doctor then opened a pipeline flex with shield.Device was prepped per ifu and advanced into the phenom.During attempted deployment the doctor again had trouble getting the distal end of the pipeline flex to open and appose the vessel wall.Two attempts were made with this device and the doctor decided to re sheath and remove the second device from the patient.Neither the vantage nor the flex with shield devices were implanted.The doctor then used a surpass evolve to finish treating the patient.He was able to achieve a good angiographic result post procedure.The patient is doing well and did not suffer any injury.It was reported the pipeline failed to open in the distal section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.The pipeline was resheathed and removed with the microcatheter.The pipeline was used for an indication that is off-label, specifically, a left vertebral artery dissection.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 9f terumo short sheath, tracstar 088 guide catheter, phenom 27 microcatheter, and aristotle 018 guidewire.
 
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-35 (b538344); product type: ; implant date ; explant date medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the distal end of the device was in a normal segment of the artery.The healthcare provider didn¿t know the reason this portion of the device failed to open.During post case analysis the healthcare provider believed that the middle segment of the device failed to open due to the vessel dissection and not due to any defect with the product.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(6) :¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿ as found condition: the pipeline vantage shield embolization device was returned for analysis within a shipping box; within a plastic bio-pouch and within an opened pipeline vantage shield outer carton and inner pouch.¿ damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline vantage shield braid were found fully opened and damaged.No other anomalies were observed.¿ conclusion: based on the analysis findings, the pipeline vantage shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.In addition, the proximal and distal was found to be fully opened and damaged.However, the root cause could not be determined.((b)(6) ) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18610001
Report Number2029214-2024-00198
Device Sequence Number2506063
Product Code OUT
UDI-Device Identifier00847536036949
UDI-Public00847536036949
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-500-30
Device Catalogue NumberPED3-027-500-30
Device Lot NumberB666422
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/08/2024
05/20/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/05/2024
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Patient Age27 YR
Patient SexFemale
Patient Weight93 KG